Alert archive / New Mexico / High Wind Watches in 2012

High Wind Watch 8, NWS Midland/Odessa, TX

February 18, 2012Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Feb 18, 2012, 1:53 PM MST for Eddy County, New Mexico. It took effect at Feb 20, 2012, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 18, 2012, 1:53 PM MST (20:53 UTC)
In effect from
Feb 20, 2012, 5:00 AM MST
Expired
Feb 19, 2012, 1:40 PM MST
In force
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2012-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2012-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WWUS74 KMAF 182053
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
253 PM CST SAT FEB 18 2012

...STRONG WINDS POSSIBLE MONDAY IN THE GUADALUPE MOUNTAINS...

.A STRONG UPPER LEVEL STORM SYSTEM WILL TRACK FROM THE ROCKIES
INTO THE SOUTHERN PLAINS DURING THE DAY MONDAY. STRONG WINDS 
ALOFT WILL SPREAD OVER THE AREA AND HAVE THE POTENTIAL TO MIX
DOWN TO THE SURFACE OVER THE GUADALUPE MOUNTAINS.

NMZ027-TXZ258-191200-
/O.NEW.KMAF.HW.A.0008.120220T1200Z-120221T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
153 PM MST SAT FEB 18 2012

...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON. 

* EVENT...HIGH WINDS IN THE GUADALUPE MOUNTAINS. 

* TIMING...DURING THE DAY MONDAY.

* WINDS...WEST WINDS 35 TO 55 MPH WITH GUSTS TO 70 MPH. 

* IMPACTS...THESE WINDS MAY MAKE TRAVEL DIFFICULT THROUGH THE
  GUADALUPE MOUNTAINS FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES
  SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. MOUNTAINS WAVES
  NEAR THE GUADALUPE MOUNTAINS WILL RESULT IN EXTREME TURBULENCE.
  LIGHT AIRCRAFT SHOULD AVOID FLYING AROUND AND NEAR THE MOUNTAINS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
607 
WWUS74 KMAF 190648
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1248 AM CST SUN FEB 19 2012

NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-191600-
/O.NEW.KMAF.FG.Y.0002.120219T0648Z-120219T1600Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE
1248 AM CST SUN FEB 19 2012 /1148 PM MST SAT FEB 18 2012/

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A DENSE
FOG ADVISORY FOR THE PERMIAN BASIN AND LEA COUNTY IN SOUTHEAST NEW
MEXICO...WHICH IS IN EFFECT UNTIL 10 AM CST...OR 9 AM MST THIS
MORNING.

* EVENT...DENSE FOG WILL DEVELOP ACROSS MUCH OF THE PERMIAN BASIN
  AND THE FAR SOUTHEAST NEW MEXICO PLAINS...REDUCING THE
  VISIBILITY TO ONE QUARTER MILE OR LESS ACROSS THESE LOCATIONS. 

* TIMING...THROUGH THE MID MORNING HOURS SUNDAY. 

* IMPACTS...RAPID CHANGES IN VISIBILITY CAN BE EXPECTED. THE DENSE
  FOG WILL LIKELY PERSIST THROUGH THE EARLY MORNING HOURS...SO
  MOTORISTS SHOULD BE EXTREMELY CAUTIOUS THROUGH THE NIGHT. 

* VISIBILITY...OFTEN DROPPING TO ONE QUARTER MILE OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY IS ISSUED WHEN WIDESPREAD OR LOCALIZED FOG
REDUCES VISIBILITY TO A QUARTER MILE OR LESS.

&&

$$

NMZ027-TXZ258-191600-
/O.CON.KMAF.HW.A.0008.120220T1200Z-120221T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
1148 PM MST SAT FEB 18 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON...

* EVENT...HIGH WINDS IN THE GUADALUPE MOUNTAINS.

* TIMING...DURING THE DAY MONDAY.

* WINDS...WEST WINDS 35 TO 55 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...THESE WINDS MAY MAKE TRAVEL DIFFICULT THROUGH THE 
  GUADALUPE MOUNTAINS FOR MOTORISTS DRIVING HIGH PROFILE 
  VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. 
  MOUNTAINS WAVES NEAR THE GUADALUPE MOUNTAINS WILL RESULT IN 
  EXTREME TURBULENCE. LIGHT AIRCRAFT SHOULD AVOID FLYING AROUND 
  AND NEAR THE MOUNTAINS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
905 
WWUS74 KMAF 191054
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
454 AM CST SUN FEB 19 2012

NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-191600-
/O.CON.KMAF.FG.Y.0002.000000T0000Z-120219T1600Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE
454 AM CST SUN FEB 19 2012 /354 AM MST SUN FEB 19 2012/

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM
MST/ THIS MORNING...

* EVENT...DENSE FOG WILL DEVELOP ACROSS MUCH OF THE PERMIAN 
  BASIN AND THE FAR SOUTHEAST NEW MEXICO PLAINS...REDUCING THE 
  VISIBILITY TO ONE QUARTER MILE OR LESS ACROSS THESE LOCATIONS. 

* TIMING...THROUGH THE MID MORNING HOURS TODAY.

* IMPACTS...RAPID CHANGES IN VISIBILITY CAN BE EXPECTED. THE 
  DENSE FOG WILL LIKELY PERSIST THROUGH THE EARLY MORNING 
  HOURS... SO MOTORISTS SHOULD BE EXTREMELY CAUTIOUS THROUGH THE 
  NIGHT. 

* VISIBILITY...OFTEN DROPPING TO ONE QUARTER MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY IS ISSUED WHEN WIDESPREAD OR LOCALIZED FOG
REDUCES VISIBILITY TO A QUARTER MILE OR LESS.

&&

$$

NMZ027-TXZ258-191900-
/O.CON.KMAF.HW.A.0008.120220T1200Z-120221T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
354 AM MST SUN FEB 19 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY AFTERNOON...

* EVENT...HIGH WINDS IN THE GUADALUPE MOUNTAINS.

* TIMING...DURING THE DAY MONDAY.

* WINDS...WEST WINDS 35 TO 55 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...THESE WINDS MAY MAKE TRAVEL DIFFICULT THROUGH THE 
  GUADALUPE MOUNTAINS FOR MOTORISTS DRIVING HIGH PROFILE 
  VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. 
  MOUNTAINS WAVES NEAR THE GUADALUPE MOUNTAINS WILL RESULT IN 
  EXTREME TURBULENCE. LIGHT AIRCRAFT SHOULD AVOID FLYING AROUND 
  AND NEAR THE MOUNTAINS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
157 
WWUS74 KMAF 192040
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
240 PM CST SUN FEB 19 2012

NMZ027-TXZ258-201200-
/O.UPG.KMAF.HW.A.0008.120220T1200Z-120221T0000Z/
/O.NEW.KMAF.HW.W.0010.120220T1200Z-120221T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
140 PM MST SUN FEB 19 2012

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...HIGH WINDS IN THE GUADALUPE MOUNTAINS.

* TIMING...DURING THE DAY MONDAY.

* WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...THESE WINDS MAY MAKE TRAVEL DIFFICULT THROUGH THE 
  GUADALUPE MOUNTAINS FOR MOTORISTS DRIVING HIGH PROFILE 
  VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. 
  MOUNTAINS WAVES NEAR THE GUADALUPE MOUNTAINS WILL RESULT IN 
  EXTREME TURBULENCE. LIGHT AIRCRAFT SHOULD AVOID FLYING AROUND 
  AND NEAR THE MOUNTAINS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 18, 1:31 PM MST, 22 minutes earlier.

Area forecast discussion, Feb 18, 1:31 PM MST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 PM CST SAT FEB 18 2012

.DISCUSSION...
UPPER LEVEL LOW IN CENTRAL TEXAS WILL CONTINUE TO MOVE EAST THIS
EVENING AND OVERNIGHT AND TAKE AWAY ANY LINGERING PRECIPITATION WITH
IT BY SUNSET. SURFACE HIGH PRESSURE WILL BUILD SOUTH INTO THE
PERMIAN BASIN IN ITS WAKE TONIGHT DECREASING THE CLOUDS THIS
EVENING BUT LOW CLOUDS AND FOG WILL INCREASE AGAIN LATE TONIGHT
AND EARLY SUNDAY IN THE PERMIAN BASIN AS WINDS DIMINISH ABOVE A
MOIST GROUND. QUICK RETURN TO NORMAL TEMPERATURES TOMORROW AS A
NEW SHARP LEE TROUGH FORMS AHEAD OF THE NEXT UPPER LEVEL TROUGH
MOVING EASTWARD FROM THE PACIFIC. LOOKS LIKE BREEZY CONDITIONS IN
THE EASTERN PERMIAN GRADIENT IN THE BEST GRADIENT.

LATEST GUIDANCE CONTINUES TO SUGGEST A SIGNIFICANT WIND MAKER
MONDAY AS THE AFOREMENTIONED POTENT PACIFIC TROUGH TRACKS ACROSS
THE TEXAS/OKLAHOMA PANHANDLES. 500 MILLIBAR WINDS ARE PROGGED AT
70 TO 90 KNOTS WITH 700 MILLIBAR WINDS OF 40 TO 50 KNOTS WITH
EXCELLENT MIXING. THERE ARE STILL SOME TIMING ISSUES WITH THE NAM
SLOWER THAN THE GFS AND ECMWF RESULTING IN MORE WARMING AND DRYING
BUT LOWER SURFACE WINDS. REGARDLESS THERE IS ENOUGH THEIR TO ISSUE
A HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS MONDAY. HAVE HELD
OFF FOR THE DAVIS MOUNTAINS FOR NOW AS IT LOOKS MORE MARGINAL BUT
LATER SHIFTS WILL NEED TO MONITOR. WINDY CONDITIONS ALSO LOOK LIKE
A GIVEN IN MUCH OF THE REST OF THE FORECAST AREA. WIND ADVISORIES
WILL LIKELY BE NEEDED IN MUCH OF THE PLAINS.

FAST WEST TO NORTHWEST FLOW ALOFT WILL RESULT IN MORE SURFACE LEE
TROUGHING TUESDAY THROUGH THURSDAY WITH ABOVE NORMAL TEMPERATURES.
WINDY CONDITIONS LOOK REASONABLE IN THE MOUNTAINS AND AT LEAST
BREEZY CONDITIONS IN MUCH OF THE PLAINS THESE DAYS.

LARGE BROAD UPPER LEVEL TROUGH ACROSS MUCH OF THE NATION SHOULD
PUSH A COLD FRONT SOUTH FRIDAY WITH COOLER AND BELOW NORMAL
TEMPERATURES FRIDAY AND SATURDAY. THE FORECAST FOR NEXT WEEKEND
IS STILL UP FOR GRABS WITH THE GFS AND NOGAPS INDICATING ANOTHER
UPPER LOW WITH PRECIPITATION POSSIBLE BUT THE ECMWF IS DRY.

&&

.FIRE WEATHER...
A WINDY/VERY WINDY PATTERN IS IN THE OFFING FOR MONDAY AS A STRONG
MID LEVEL LOW PASSES TO THE N. AS USUAL THERE ARE SOME DIFFERENCES
THAT LEAVE SOME QUESTIONS IN THE OUTCOME. GOOD AGREEMENT THAT THERE
WILL BE WINDS. ALL MODELS SHOW AT LEAST AN 85KT 5H JET MOVING ACRS
THE AREA. 7H GRADIENT EASILY YIELDS SUSTAINED WINDS INTO 20-30 MPH
RANGE AND AT LEAST TEMPORARILY 25-35 MPH. NAM12 IS SLOWEST WITH 5H
LOW SO IT IS THE WARMEST WITH A NARROW THERMAL RIDGE FROM THE LOW
ROLLING PLAINS EXTENDING SWWD INTO THE PB/TRAN PECOS AND HIGH TEMPS
IN THE MID 60S. SINCE GFS/ECMWF ARE FASTER THE THERMAL RIDGE IS
FARTHER E AND 85H TEMPS ARE COOLER...BUT VERY LOW DWPNTS SURGE INTO
SE NM/PB LATER IN THE AFTERNOON. 85H TEMPS ON GFS/ECMWF WOULD FAVOR
HIGHS IN M60S...WHICH WILL STILL YIELD RH/S BELOW 15 PCT...FOR SE NM
63/15=15 PCT RH AND FOR PB 67/18=15 PCT RH RESPECTIVELY. DWPNTS OF
15 AND 18 IN SE NM/PB ARE WAY ON THE HIGH SIDE AND BY MID TO LATE
AFTERNOON THEY WILL BE MORE LIKE 3 AND 12 RESPECTIVELY. A WORSE CASE
SCENARIO WOULD BE MIN RH/S AROUND 7 PCT FOR A FEW HRS AND TEMPS 7-9
ABOVE NORMAL. SFC GRADIENT IS SLIGHTLY LACKING ACRS CWFA. STILL THE
STRONGEST WIND IN CWFA WILL BE FAVORED ACRS SE NM/NRN PB. MID LEVEL
WIND FIELDS WILL TEND TO BE IN ALIGNMENT WITH DAYTIME HEATING AND
SOUNDINGS SHOW A WELL MIXED LAYER. AS FOR FUEL OF COURSE ITS BEEN ON
THE WET SIDE WITH MOST OF THE CWFA HAVING MEASURABLE PRECIP LAST
24-36HRS AND THE RH RECOVERY MONDAY/TUESDAY WILL BE EXCELLENT ACRS
PB BUT ONLY FAIR ACRS SE NM/TRANS PECOS MONDAY AM. ALTHOUGH FINE
DEAD FUELS WILL HAVE A CHANCE TO DRY OUT MONDAY PM THE FUEL DRYNESS
AS SEEN THRU ERC/100HR ISN/T EXPECTED TO MAKE MUCH OF A DOWNTREND IN
THAT SHORT OF A TIME. SO FOR NOW WILL ISSUE WATCH ONLY FOR SE NM/GDP
MTNS...NOTING MOIST NATURE OF FUELS IS A LIMITING FACTOR ELSEWHERE
WHILE ALSO NOTING IT WILL BE VERY WINDY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              35  64  42  66  /  10   0   0   0
CARLSBAD NM                27  71  36  68  /   0   0   0   0
DRYDEN TX                  42  67  42  76  /   0   0   0   0
FORT STOCKTON TX           39  69  43  71  /   0   0   0   0
GUADALUPE PASS TX          35  63  39  60  /   0   0   0   0
HOBBS NM                   31  65  35  65  /   0   0   0   0
MARFA TX                   24  65  28  65  /   0   0   0   0
MIDLAND INTL AIRPORT TX    34  65  39  67  /  10   0   0   0
ODESSA TX                  35  64  40  66  /   0   0   0   0
WINK TX                    37  69  35  70  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

TX...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     HIGH WIND WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

99/99
Hazardous weather outlook, Feb 18, 12:19 PM MST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
119 PM CST SAT FEB 18 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-191930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
119 PM CST SAT FEB 18 2012 /1219 PM MST SAT FEB 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF FOG ARE EXPECTED TO DEVELOP LATE TONIGHT ESPECIALLY ACROSS
THE PERMIAN BASIN. VISIBILITIES MAY FALL TO AS LOW AS ON HALF MILE
SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDY TO VERY WINDY CONDITIONS ARE EXPECTED TO DEVELOP MONDAY. HIGH
WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS WHERE GUSTS OVER 60
MPH WILL BE POSSIBLE. ELSEWHERE WINDS OF 20-35 MPH CAN EXPECTED.

THESE WINDS WILL COMBINE WITH DRY AIR RESULTING IN INCREASED FIRE
DANGER ACROSS SOUTHEAST NEW MEXICO...LOWER ELEVATIONS OF THE TRANS
PECOS...AND THE PERMIAN BASIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 1:33 PM MSTFire Weather WatchMAFAndrews, Crane, Dawson, Ector, Gaines, Loving and 6 more24 hr

Nearby

High Wind Watches in New Mexico, 2012High Wind Watches in Texas, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.